Alert archive / Mississippi / Tornado Warnings in 2007

Tornado Warning 61, NWS Jackson, MS

April 14, 20074 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Apr 14, 2007, 7:16 AM CDT for 4 counties in Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2007, 7:16 AM CDT (12:16 UTC)
Expired
Apr 14, 2007, 8:00 AM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Attala County, MS, Holmes County, MS, Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 66 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 7:35 AM CDTHAIL 0.88Sallis, MSNICKEL SIZE HAIL REPORTED IN SALLIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 7:11 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
912 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 141216
TORJAN
MSC007-051-089-163-141300-
/O.NEW.KJAN.TO.W.0061.070414T1216Z-070414T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
716 AM CDT SAT APR 14 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF DURANT...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 800 AM CDT

* AT 716 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  VAUGHN...OR ABOUT 16 MILES NORTH OF CANTON...MOVING NORTHEAST AT 55
  MPH.

* THE TORNADO WILL BE NEAR...
  GOODMAN AND EMORY BY 725 AM CDT...
  6 MILES SOUTHEAST OF DURANT BY 735 AM CDT...
  6 MILES SOUTHEAST OF POSSUMNECK BY 740 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA.

LAT...LON 3283 9027 3268 9014 3279 8973 3322 8975

$$

CAW
3 follow-up statements
000 
WWUS54 KJAN 141226
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 AM CDT SAT APR 14 2007

MSC007-051-089-163-141300-
/O.CON.KJAN.TO.W.0061.000000T0000Z-070414T1300Z/
MADISON MS-HOLMES MS-ATTALA MS-YAZOO MS-
726 AM CDT SAT APR 14 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR YAZOO...
ATTALA...HOLMES AND MADISON COUNTIES...

AT 726 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO.  THIS TORNADO WAS LOCATED NEAR PICKENS...OR ABOUT 17 MILES
SOUTH OF DURANT...MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  SALLIS AND 9 MILES SOUTHEAST OF DURANT BY 740 AM CDT...
  9 MILES SOUTHEAST OF POSSUMNECK BY 745 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA.

LAT...LON 3294 9012 3285 9005 3275 9004 3279 8973
      3322 8975

$$

CAW
000 
WWUS54 KJAN 141232
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 AM CDT SAT APR 14 2007

MSC051-163-141242-
/O.CAN.KJAN.TO.W.0061.000000T0000Z-070414T1300Z/
HOLMES MS-YAZOO MS-
732 AM CDT SAT APR 14 2007

...THE TORNADO WARNING FOR YAZOO AND HOLMES COUNTIES IS CANCELLED...

THE TORNADO WILL BE NEAR...
  9 MILES SOUTHEAST OF DURANT BY 740 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA.

LAT...LON 3302 8987 3285 8996 3276 8996 3279 8973
      3322 8975

$$

MSC007-089-141300-
/O.CON.KJAN.TO.W.0061.000000T0000Z-070414T1300Z/
MADISON MS-ATTALA MS-
732 AM CDT SAT APR 14 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR ATTALA
AND MADISON COUNTIES...

AT 732 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO.  THIS TORNADO WAS LOCATED 9 MILES NORTH OF CAMDEN...OR
ABOUT 11 MILES SOUTH OF DURANT...MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  SALLIS BY 740 AM CDT...
  9 MILES SOUTHEAST OF POSSUMNECK BY 745 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA.

LAT...LON 3302 8987 3285 8996 3276 8996 3279 8973
      3322 8975

$$

CAW
000 
WWUS54 KJAN 141242
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
737 AM CDT SAT APR 14 2007

MSC007-089-141300-
/O.CON.KJAN.TO.W.0061.000000T0000Z-070414T1300Z/
MADISON MS-ATTALA MS-
737 AM CDT SAT APR 14 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR ATTALA
AND MADISON COUNTIES...

AT 737 AM CDT...METEOROLOGISTS DETECTED A TORNADO.  THIS TORNADO WAS 
LOCATED NEAR SALLIS...OR ABOUT 9 MILES SOUTH OF DURANT...MOVING 
NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  9 MILES SOUTHEAST OF POSSUMNECK BY 745 AM CDT...

A SECOND STORM ALSO CAPABLE OF PRODUCING A TORNADO WAS LOCATED JUST 
NORTH OF CAMDEN...MOVING NORTHEAST AT 55 MPH.  THIS TORNADO WILL 
AFFECT EXTREME NORTHWEST LEAKE COUNTY BY 750 AM CDT.

PENNY TO NICKEL SIZE HAIL WILL ALSO BE POSSIBLE WITH BOTH OF THESE 
STORMS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA.

LAT...LON 3302 8987 3285 8996 3276 8996 3279 8973
      3322 8975

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 14, 4:32 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 14, 4:32 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
432 AM CDT SAT APR 14 2007

...SEVERE WEATHER EVENT TO LAST THROUGH MOST OF THE DAY...

.SHORT TERM...BIGGEST CONCERN IN THE SHORT TERM OFCOURSE IS THE
SEVERE WEATHER IN THE FIRST 12 TO 18 HRS. TORNADO WATCH IS CURRENTLY
IN EFFECT FOR OUR WRN ZONES ACROSS NE LA...SE AR...AND THE FIRST
TIER OF MS COUNTIES TILL 13Z. THERE WILL BE ADDITIONAL WATCHES
ACROSS CNTRL AND SRN MS TODAY. SFC LOW AT 7Z WAS OVER NRN LA AND
PRESSURES WERE FALLING PRETTY GENEROUSLY ACROSS THE LOWER MS
VALLEY...AROUND 2-4MB IN 3HR. THESE TYPE OF PRESSURE FALLS AT NIGHT
ARE IMPRESSIVE AND ARE REALLY HELPING TO PULL THE MOISTURE NORTH
INTO THE CWA WITH +60 DEWPOINTS NOW OVER MORE THAN HALF OF THE AREA.
AT 7Z...THE SQUALL LINE WAS LOCATED NE TO SW FROM THE ARKLAMISS
BORDER TO JUST WEST OF BEAUMONT...TX. LOOK FOR THE SQUALL LINE TO BE
MOVING INTO SWRN MS IN THE NEXT FEW HRS BUT CONVECTION WILL HAVE A
VERY HARD TIME DEVELOPING AHEAD OF IT AS THERE IS A VERY STRONG CAP
IN PLACE OVER CNTRL AND SRN MS.

AFTER SUNRISE THE SEVERE WEATHER RISK LOOKS TO BE THE GREATEST ALONG
AND SOUTH OF I 20 AND ESPECIALLY IN THE SE. THAT SAID ALL OF ERN MS
EAST OF I 55 WILL STILL BE UNDER THE GUN FOR SOME TYPE OF SEVERE
POTENTIAL. WITH PRESSURE FALLS GREATEST ACROSS CNTRL AND NRN MS THIS
WILL LIKELY BE WHERE THE SFC LOW TRACKS. THIS SHOULD ALLOW THE
BETTER LL MOISTURE TO WORK NORTH ACROSS ERN MS. DEWPOINTS OF AT
LEAST MID 60S SHOULD BE OVER A GOOD PORTION OF ERN MS BY 14/15Z BUT
THERE COULD BE SOME UPPER 60S DEWPOINTS IN THE SE. WITH A STRONG CAP
IN PLACE WE WILL NOT SEE ANYTHING OVER ERN AND ESPECIALLY SERN MS
DURING THE MID MORNING HRS BUT AS SOME SUN COMES OUT THE SE THAT
AREA WILL BEGIN TO WARM UP AND HELP ERODE THIS CAP. WITH THIS RICH
BL MOISTURE MOVING IN...ML CAPES OF AROUND 1000J/KG WILL LIKELY
DEVELOP IN THE SE. MID LEVEL LAPSE RATES STILL ARENT THE BEST I
HAVE BUT 6.5-6.75 KM ISNT TOO BAD. ALOFT...DIVERGENCE WILL BE
INCREASING WHICH IS ALREADY EVIDENT ON SAT AND THIS WILL ALSO HELP
STORMS BECOME MORE NUMEROUS BY MIDDAY AS THE CAP ERODES. AS FOR
SHEAR...0-1KM BULK SHEAR OF AROUND 40KTS AND 0-6KM OF 50KTS ARE MORE
THAN ENOUGH. 0-3KM HELICITY AROUND 300M2/S2 THROUGH THE MORNING WILL
ALSO BE IN PLACE WITH THE HIGHEST VALUES IN THE SE. THIS DOES
SUGGEST THE GREATEST POTENTIAL FOR SUPERCELL ACTIVITY ALONG WITH
TORNADO POTENTIAL IN THE SE WITH ANY STORMS AHEAD OF THE SQUALL
LINE. NOW IF THE CAP HOLDS ON THEN THE TORNADIC RISK WILL
DECREASE...AND DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE
THE PRIMARY CONCERN WITH THE SQUALL LINE. THAT SAID EVEN WITH THOSE
TYPE OF HELICITIES...ISLTD TORNADOES IN THE SQUALL LINE WILL STILL
BE POSSIBLE.

IN ADDITION TO SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE. PWS
APPROACHING 2...K INDEX VALUES IN THE UPPER 30S TO LOWER 40S...AND
H85 THETA E AIR OF 335-340K SUGGEST VERY EFFICIENT SHRA AND TSRA.
SOME OF THESE STORMS WILL LIKELY BE PRODUCING HRLY RAINFALL RATES OF
2-3 INCHES AND WITH THAT NUMEROUS LOCATIONS TODAY WILL PROBABLY SEE
RAIN OF 2 INCHES OR MORE. THE CONCERN THEN BECOMES IF THERE IS ANY
TRAINING OF CELLS IN WHICH SOME LOCALIZED AREAS COULD RECEIVE UP TO
4-5 INCHES. THIS WOULD POSSIBLY CREATE SOME LOCALIZED FLASH FLOODING
BUT OVERALL FLOODING PROBLEMS SHOULD BE RATHER MINIMAL THANKS TO HOW
DRY IT HAS BEEN.

MOST OF THE RAIN WILL MOVE OUT TONIGHT BUT THERE WILL STILL BE AN
AREA OF LIGHT RAIN/SPRINKLES/DRIZZLE DURING THE EVN AS THE COLD
FRONT CONTINUES TO PUSH THROUGH AND CAA TAKES OVER. THE S/W WILL
JUST BE MOVING THROUGH AT THIS TIME AND THAT WILL ALSO HELP TO
SQUEEZE OUT SOME LIGHT RAIN. WITH THAT I HAVE CONTINUED TO HOLD ON
TO CHC POPS IN THE EAST THROUGH THE EVN. WINDS WILL ALSO BE AN
ISSUE. STRONG SFC PRESSURE RISES...CAA IN BOTH THE MID AND LOW
LEVELS...AND STRONG LL WINDS SUGGEST A BREEZY NIGHT. WINDS WILL
CONTINUE TO BE BREEZY THROUGH SUN. A LAKE WIND ADV WILL LIKELY BE
NEEDED DURING THESE TIME FRAMES. ALL PRECIP SHOULD BE OUT OF THE
AREA BEFORE SUNRISE SUN MORNING. SUN WILL BE A RATHER COOL
DAY...APROXIMATELY 15 DEGREES OR SO BELOW NORMAL. /CAB/

.LONG TERM...OVERALL...NOT A GREAT DEAL OF CHANGE DURING THE LONG
TERM PERIOD. TODAYS SYSTEM WILL BECOME A SIG UPPER LOW ACROSS THE NE
US WHICH WILL PLACE OUR AREA UNDER UPPER AND SFC RIDGING. THIS WILL
RESULT IN DRY/COOL CONDITIONS MON-TUE. MON MORNING LOOKS TO BE QUITE
COOL AND HAVE USED GUID WITH A FEW TWEAKS DOWNWARD FOR A FEW SITES.
UPPER/MID 30S LOOK TO BE COMMON AS PERFECT RAD COOLING CONDITIONS
WILL EXIST. WET SOILS MAY PLAY A ROLE AND KEEP SOME AREAS OUT OF THE
LOWER/MID 30S.

NEXT SYSTEM IS PROGGED FOR TUE AFTERNOON/TUE NIGHT. MOISTURE TRIES
TO PUSH N...BUT THE LACK OF A STRONG SYSTEM WILL KEEP THE GOOD JUICE
TO OUR SOUTH. HOWEVER...PLENTY OF LIFT WILL OCCUR AND THE ATMS WILL
LIKELY MAKE THE MOST OF MOISTURE DOES EXIST. VERY LARGE HEIGHT FALL
OF 130-140 METERS LOOK TO OCCUR TUE N AND THIS SHOULD BE MORE THAN
ENOUGH DYNAMICS TO GET PRECIP. BEST CHANCES WILL BE ALONG AND S OF
I-20. GUID POPS WERE PRETTY GOOD...BUT HAVE RAISED THE S TO 80%.

BY WED...UPPER/SFC RIDING MOVE BACK IN. EXPECT ANOTHER BUNCH OF DAYS
WITH COOL MORNINGS AND PLEASANT DAYS. AIRMASS MODERATION SHOULD
OCCUR BY FRI WITH WARMER TEMPS RETURNING FOR FRI-SAT.  /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  43  63  38 / 100  30   0   0
MERIDIAN      73  43  61  35 / 100  47   1   0
VICKSBURG     67  46  65  39 / 100  16   0   0
HATTIESBURG   74  47  66  36 / 100  42   0   0
NATCHEZ       70  45  62  38 /  89  22   0   0
GREENVILLE    63  42  62  38 /  87  17   0   0
GREENWOOD     65  41  61  37 / 100  28   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: CAB
LONG TERM: CME
Hazardous weather outlook, Apr 14, 5:52 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
552 AM CDT SAT APR 14 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151052-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
552 AM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
A SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE TODAY AS A MAJOR
STORM SYSTEM MOVES EAST ACROSS THE LOWER MISSISSIPPI RIVER
VALLEY. THE COMBINATION OF STRONG WIND SHEAR AND
INSTABILITY...AND THE PASSAGE OF A STRONG LOW PRESSURE
SYSTEM...WILL RESULT IN SEVERE THUNDERSTORMS  SPREADING EASTWARD
INTO EASTERN MISSISSIPPI LATE THIS MORNING AND THIS AFTERNOON.
THE MAIN AREAS OF CONCERN WILL BE ALONG AND SOUTHEAST OF THE
NATCHEZ TRACE BUT AN ENHANCED RISK FOR SEVERE WEATHER WILL BE
LOCATED ACROSS SOUTHEASTERN MISSISSIPPI MAINLY SOUTH OF A LINE
FROM BUDE TO DE KALB.

THE LEADING EDGE OF A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO
MOVE THROUGH THE NATCHEZ TRACE CORRIDOR AFTER SUNRISE THIS
MORNING.  FROM THERE...THUNDERSTORMS WILL CONTINUE TO SHIFT EAST
ACROSS CENTRAL MISSISSIPPI AND INTO EAST AND SOUTHEAST
MISSISSIPPI TODAY WHILE CONTINUING TO PRODUCE SEVERE WEATHER.
EASTERN MISSISSIPPI WILL SEE A LITTLE SUN TODAY AND THIS WILL
HELP TO FURTHER DESTABILIZE THE ATMOSPHERE...INCREASING THE
POTENTIAL FOR SEVERE STORMS. THIS IS EVEN MORE SO THE CASE ACROSS
SOUTHEASTERN MISSISSIPPI THIS AFTERNOON WHERE A FEW ISOLATED
THUNDERSTORMS MAY ACTUALLY BE ABLE TO DEVELOP JUST AHEAD OF THE
APPROACHING SQUALL LINE AS THE CAP ERODES.

WHILE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL
BE POSSIBLE...THE GREATEST RISK FOR TORNADOES WILL BE OVER AREAS
LOCATED ALONG AND SOUTH OF A LINE FROM BROOKHAVEN TO QUITMAN
WHERE THE MOST UNSTABLE AIR WILL COMBINE WITH THE GREATEST SHEAR.

...FLOODING...
HEAVY RAINFALL WILL ALSO BE A CONCERN OVER MUCH OF THE OUTLOOK
AREA  AS THUNDERSTORMS INCREASE IN COVERAGE...AND INTENSITY LATER
TODAY.	RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE.
HOWEVER...AS THE COMPLEX MOVES INTO EAST AND SOUTHEAST TODAY
WHERE THE GREATEST AMOUNT OF INSTABILITY WILL EXIST AND
SLOWS...THUNDERSTORMS COULD EASILY BEGIN TO PRODUCE RAINFALL
AMOUNTS OF TWO TO THREE INCHES OVER THESE AREAS.  LOCALLY HIGHER
AMOUNTS COULD BECOME POSSIBLE DURING THIS TIME IF STORMS BEGIN TO
MOVE OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED LATE TONIGHT AND SATURDAY.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY APRIL
20TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 14, 5:19 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 AM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     TSTM WND DMG     GRENADA                 33.78N 89.81W
04/14/2007                   GRENADA            MS   LAW ENFORCEMENT

            TREES BLOWN DOWN. SOME IN THE CITY, OTHERS IN THE COUNTY.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:37 PM CDTSevere Thunderstorm WarningJANBolivar23 min
Apr 14, 4:24 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey36 min
Apr 14, 4:29 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes31 min
Apr 14, 5:51 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren27 min
Apr 14, 5:54 AM CDTTornado WarningJANYazoo17 min
Apr 14, 6:25 AM CDTSevere Thunderstorm WarningJANAdams50 min
Apr 14, 6:26 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren49 min
Apr 14, 6:49 AM CDTSevere Thunderstorm WarningJANJefferson26 min
Apr 14, 6:55 AM CDTSevere Thunderstorm WarningJANHinds50 min
Apr 14, 7:00 AM CDTSevere Thunderstorm WarningJANClaiborne30 min
Apr 14, 7:01 AM CDTSevere Thunderstorm WarningJANMadison, Yazoo44 min
Apr 14, 7:38 AM CDTTornado WarningJANLeake52 min
Apr 14, 7:45 AM CDTSevere Thunderstorm WarningJANHinds30 min
Apr 14, 7:57 AM CDTSevere Thunderstorm WarningJANAttala25 min
Apr 14, 7:59 AM CDTSevere Thunderstorm WarningJANMadison, Rankin23 min
Apr 14, 8:03 AM CDTSevere Thunderstorm WarningJANChoctaw, Winston28 min
Apr 14, 8:21 AM CDTSevere Thunderstorm WarningJANOktibbeha39 min
Apr 14, 8:52 AM CDTSevere Thunderstorm WarningJANLeake13 min
Apr 14, 8:57 AM CDTSevere Thunderstorm WarningJANClay17 min
Apr 14, 9:28 AM CDTSevere Thunderstorm WarningJANHinds, Rankin47 min
Apr 14, 9:36 AM CDTSevere Thunderstorm WarningJANMarion39 min
Apr 14, 9:47 AM CDTTornado WarningJANMarion33 min
Apr 14, 9:58 AM CDTSevere Thunderstorm WarningJANCovington28 min
Apr 14, 10:00 AM CDTTornado WarningJANCovington24 min
Apr 14, 10:04 AM CDTTornado WarningJANLamar42 min
Apr 14, 10:07 AM CDTTornado WarningJANJones38 min
Apr 14, 10:10 AM CDTSevere Thunderstorm WarningJANLeake35 min
Apr 14, 10:28 AM CDTTornado WarningJANForrest42 min
Apr 14, 10:36 AM CDTTornado WarningJANJones39 min
Apr 14, 10:49 AM CDTSevere Thunderstorm WarningJANClarke, Jasper56 min
Apr 14, 10:59 AM CDTTornado WarningJANClarke, Jasper46 min
Apr 14, 11:05 AM CDTTornado WarningJANJones25 min
Apr 14, 11:10 AM CDTSevere Thunderstorm WarningJANLowndes20 min
Apr 14, 11:24 AM CDTTornado WarningJANForrest, Lamar25 min
Apr 14, 11:27 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
Apr 14, 11:49 AM CDTSevere Thunderstorm WarningJANWinston17 min
Apr 14, 1:49 PM CDTSevere Thunderstorm WarningJANForrest, Lamar14 min

Nearby

Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.